Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Great Falls, MT

June 26, 20124 counties in Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 26, 2012, 12:08 PM MDT for 4 counties in Montana. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2012, 12:08 PM MDT (18:08 UTC)
Expired
Jun 26, 2012, 1:15 PM MDT
In force
67 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Glacier County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 157 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 12:46 PM MDTTSTM WND GST 5511 W Cut Bank, MTWIND GUST TO 55 MPH AT 1246 PM AND HEAVY RAINFALL OF 0.70 INCHES MEASURED AT 135 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 11:20 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 6.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WUUS55 KTFX 261808
SVRTFX
MTC035-073-099-101-261915-
/O.NEW.KTFX.SV.W.0053.120626T1808Z-120626T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1208 PM MDT TUE JUN 26 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLACIER COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF CUT BANK...
  CENTRAL PONDERA COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF CONRAD...
  NORTHWESTERN TETON COUNTY IN NORTH CENTRAL MONTANA...
  EXTREME WEST CENTRAL TOOLE COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 115 PM MDT

* AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
  NORTH OF KIOWA TO 23 MILES WEST OF CHOTEAU...MOVING NORTHEAST AT 40
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BROWNING...CONRAD...CUT BANK...
  HEART BUTTE AND VALIER.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MDT
TUESDAY AFTERNOON FOR NORTHWESTERN MONTANA.

&&

LAT...LON 4900 11257 4805 11185 4781 11260 4873 11345
      4901 11275
TIME...MOT...LOC 1808Z 239DEG 34KT 4871 11324 4791 11262

$$
2 follow-up statements
594 
WWUS55 KTFX 261833
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1233 PM MDT TUE JUN 26 2012

MTC035-073-099-101-261915-
/O.CON.KTFX.SV.W.0053.000000T0000Z-120626T1915Z/
TOOLE MT-TETON MT-GLACIER MT-PONDERA MT-
1233 PM MDT TUE JUN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT
FOR CENTRAL PONDERA...EASTERN GLACIER...NORTH CENTRAL TETON AND
EXTREME WEST CENTRAL TOOLE COUNTIES...

AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF 
BROWNING TO DUPUYER...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PENDROY
AND VALIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MDT 
TUESDAY AFTERNOON FOR NORTH CENTRAL MONTANA.

&&

LAT...LON 4792 11243 4870 11320 4901 11275 4900 11257
      4805 11185
TIME...MOT...LOC 1832Z 239DEG 34KT 4863 11286 4821 11246

$$

BRUSDA
952 
WWUS55 KTFX 261908
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
108 PM MDT TUE JUN 26 2012

MTC035-073-099-101-261917-
/O.EXP.KTFX.SV.W.0053.000000T0000Z-120626T1915Z/
TOOLE MT-TETON MT-GLACIER MT-PONDERA MT-
108 PM MDT TUE JUN 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PONDERA...EASTERN
GLACIER...NORTH CENTRAL TETON AND EXTREME WEST CENTRAL TOOLE COUNTIES
WILL EXPIRE AT 115 PM MDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT 5 PM THIS AFTERNOON.

LAT...LON 4792 11243 4870 11320 4901 11275 4900 11257
      4805 11185
TIME...MOT...LOC 1907Z 239DEG 34KT 4880 11242 4837 11203

$$

BRUSDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:54 AM MDT, 14 minutes earlier.

Area forecast discussion, Jun 26, 11:54 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1154 AM MDT TUE JUN 26 2012

.UPDATE...WENT THROUGH A FEW HOURS OF SEVERE WEATHER EARLIER THIS
MORNING BUT ACTIVITY HAS TAPERED OFF AS THE NOCTURNAL MID-LEVEL
JET DISSIPATED. AM EXPECTING A FEW MORE HOURS OF GENERALLY QUIET
WEATHER BEFORE SEVERE ACTIVITY STARTS UP AGAIN DURING THE EARLY TO
MID AFTERNOON HOURS. HAVE UPDATED THE FORECAST/POPS TO REFLECT
THIS LULL WITH THE BEST LIKELIHOOD OF SEVERE WEATHER STILL
EXPECTED TO BE NORTH AND WEST OF A LINE FROM GREAT FALLS TO
HAVRE. FRONTAL PASSAGE ACROSS MY WESTERN CWA IS CURRENTLY EXPECTED
TO BE SOMETIME BETWEEN 1 PM AND 3 PM. RED FLAG WARNINGS IN THE
SOUTHERN HALF OF THE FORECAST AREA CONTINUE TO LOOK FAVORABLE AND
WILL REMAIN IN PLACE. THE HIGH WIND WARNING FOR THE NORTHERN ROCKY
MOUNTAIN FRONT ALSO LOOKS FAVORABLE BUT MAY BE STARTING AN HOUR OR
TWO TOO LATE...ALTHOUGH THE SITUATION IS NOT AS CLEAR FOR THE
SOUTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. FOR NOW
WILL LEAVE THE WATCH IN PLACE AND MAKE THE DECISION WITH THE
AFTERNOON PACKAGE. MPJ

&&

.AVIATION...
UPDATED 1800Z.
STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON
BRINGING A WIND SHIFT TO THE WEST WITH GUSTY WEST WINDS. AHEAD OF
THE FRONT WINDS ARE LIGHT AND VARIABLE IN A VERY MOIST AND UNSTABLE
AIRMASS OVER NORTH CENTRAL MT WITH GUSTY SOUTH WINDS IN A DRY
AIRMASS OVER SW MT. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ALONG
THE FRONT FOR AREAS N AND W OF GREAT FALLS WITH ISOLATED ACTIVITY
ALONG THE FRONT FURTHER SOUTH. WINDS REMAIN GUSTY THIS EVENING WITH
CLEARING BEHIND THE FRONT. A GRADUAL DECREASE IN WINDS IS EXPECTED
AFTER MIDNIGHT. HOENISCH

&&

.FIRE WEATHER...
RED FLAG WARNINGS REMAIN IN EFFECT FOR ZONE 118 AND MEAGHER COUNTY
IN ZONE 117 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES AHEAD OF
THE FRONTAL PASSAGE...FROM 10 AM MDT UNTIL 9 PM MDT TUESDAY. SUK

&&

.PREV DISCUSSION...
/ISSUED 540 AM MDT TUE JUN 26 2012/
TUESDAY THROUGH THURSDAY...AN ACTIVE CONVECTION PERIOD CONTINUE
EARLY INTO THE MORNING TUESDAY AHEAD OF A PACIFIC WEATHER SYSTEM
WITH AN ASSOCIATED COLD FRONT THAT WILL MOVE THROUGH THE AREA
TUESDAY AFTERNOON. AHEAD OF THE COLD FRONT GUSTY WINDS WILL
DEVELOP AND INCREASE IN SPEED STARTING IN SOUTHWEST MONTANA AND
CONTINUING ACROSS CENTRAL AND NORTH CENTRAL MONTANA BY MID DAY.
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AHEAD OF THE FRONT
AND ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER
ZONES 110...111...118 AND MEAGHER COUNTY IN FIRE WEATHER ZONE
117. FERGUS COUNTY AND JUDITH BASIN COUNTY WILL ALSO BE CLOSELY
MONITORED...BUT CURRENTLY FIRE WEATHER CONDITIONS APPEAR TO REMAIN
SLIGHTLY BELOW RED FLAG CRITERIA DUE TO THE THE HIGHER DEW POINTS
AHEAD OF THE FRONT. TEMPERATURES WILL BE LIMITED TODAY TO A
MAXIMUM VALUES AHEAD OF THE COLD FRONT...WITH COOLER TEMPERATURES
PERSISTING BEHIND THE FRONT. A HIGH WIND WATCH REMAINS IN EFFECT
FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FOR
TUESDAY AFTERNOON AND EVENING. WEDNESDAY WILL BE ANOTHER GUSTY
DAY ACROSS THE AREA HOWEVER THE COOLER TEMPERATURES SHOULD ALLOW
THE HUMIDITY VALUES TO STAY HIGH ENOUGH TO AVOID ANOTHER ROUND OF
RED FLAG WARNINGS. WITH THE OVERALL PATTERN OF NEAR ZONAL
FLOW FROM THE PACIFIC OFF THE OREGON COAST TEMPERATURES WILL
CONTINUE TO REMAIN SLIGHTLY COOLER THAN SEASONAL AVERAGES
WEDNESDAY AND THURSDAY... CONDITIONS WILL ALSO REMAIN RELATIVELY
DRY ON WEDNESDAY AND THURSDAY WITH PRECIPITATION LIMITED TO THE
ROCKY MOUNTAIN FRONT AND OTHER HIGH TERRAIN. A WEAK SHORTWAVE HIGH
PRESSURE RIDGE WILL BUILD INTO THE AREA THURSDAY...FURTHER
LIMITING PRECIPITATION. SUK

THURSDAY NIGHT THROUGH TUESDAY...EXTENDED PERIOD BEGINS WITH DRY
CONDITIONS AS UPPER LEVEL RIDGE AXIS MOVES FROM THE CONTINENTAL
DIVIDE TO ERN MT LATE THURS INTO FRI.  A WEAK DISTURBANCE TRACKS
ACROSS SRN ALB/SASK FRI AFTN/EVE BRINGING SOME CLOUDS ACROSS THE
HILINE AND CENTRAL MT BUT PRECIP DOES NOT APPEAR LIKELY OTHER THAN A
FEW SHOWERS ALONG THE ROCKY MTN FRONT.  HIGH PRESSURE RIDGING
REDEVELOPS ACROSS OUR REGION FOR THE WEEKEND BRINGING MOSTLY DRY
CONDITIONS UNTIL SUN EVE.  AT THAT POINT A PACIFIC SHORTWAVE TROF
AND ASSOCIATED SURFACE COLD FRONT PUSH IN FROM THE WEST PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY MON MORNING.  THE
SYSTEM SHOULD MAKE STEADY EASTWARD PROGRESS ON MON WITH A FEW
LINGERING SHOWERS POSSIBLE ALONG THE HILINE.  DRY CONDITIONS RETURN
ON TUES UNDER WEST-SOUTHWEST FLOW ALOFT.  HIGH TEMPERATURES WILL BE
IN THE LOW 80S OVER THE CENTRAL AND NORTH CENTRAL COUNTIES WITH
UPPER 80S TO LOW 90S EXPECTED OVER THE SOUTHWEST VALLEYS FROM FRI
THRU SUN.  THE COLD FRONT ARRIVING SUN NIGHT WILL DECREASE TEMPS
BACK INTO THE UPPER 70S TO LOW 80S FOR MON AND TUES.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  74  48  73  48 /  30  10  10   0
CTB  64  46  67  44 / 100  40  10   0
HLN  80  48  75  48 /  20  10   0   0
BZN  82  40  77  42 /  10   0   0   0
WEY  68  38  71  39 /   0   0   0   0
DLN  75  40  76  44 /  10   0   0   0
HVR  81  49  74  46 /  20  20  10   0
LWT  83  44  70  45 /  10   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 4 PM MDT THIS AFTERNOON THROUGH THIS
EVENING EASTERN GLACIER...SOUTHERN ROCKY MOUNTAIN FRONT.

RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT GALLATIN...MADISON...
MEAGHER.

HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT NORTHERN ROCKY MOUNTAIN FRONT.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BROADWATER...
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...JEFFERSON.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 26, 5:43 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
543 AM MDT TUE JUN 26 2012

MTZ008-014-015-052>055-271145-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009-010-048-271145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHERN ROCKY MOUNTAIN
FRONT AND EASTERN GLACIER COUNTY FROM 4 PM THROUGH MIDNIGHT
TONIGHT.

A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN
FRONT FROM 4 PM TROUGH MIDNIGHT.

A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED..

MTZ011>013-044>047-049>051-271145-
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED.

In the hours before

Local storm report, Jun 26, 9:17 AM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
917 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HAIL             10 NE BRADY             48.14N 111.69W
06/26/2012  E1.00 INCH       PONDERA            MT   TRAINED SPOTTER

            QUARTER SIZED HAIL.

&&

NJL
Local storm report, Jun 26, 9:21 AM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
921 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             16 S INVERNESS          48.33N 110.69W
06/26/2012  E1.00 INCH       HILL               MT   TRAINED SPOTTER

            QUARTER SIZED HAIL.

&&

NJL
Local storm report, Jun 26, 10:18 AM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1018 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             CONRAD                  48.17N 111.95W
06/25/2012  E0.75 INCH       PONDERA            MT   PUBLIC

            PENNY SIZED HAIL REPORTED.

0800 PM     HAIL             BYNUM                   47.98N 112.31W
06/25/2012  M0.88 INCH       TETON              MT   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZED HAIL.

0810 PM     HAIL             5 E PENDROY             48.07N 112.20W
06/25/2012  M0.70 INCH       TETON              MT   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME SIZED HAIL.

0205 AM     HAIL             10 S CHINOOK            48.44N 109.23W
06/26/2012  E2.50 INCH       BLAINE             MT   TRAINED SPOTTER

            TENNIS BALL SIZED HAIL AND DAMAGE TO VEHICLE
            WINDSHIELDS.

0240 AM     HAIL             6 WNW HARLEM            48.56N 108.90W
06/26/2012  E1.00 INCH       BLAINE             MT   LAW ENFORCEMENT

0326 AM     HAIL             7 SSE HOGELAND          48.76N 108.60W
06/26/2012  E0.25 INCH       BLAINE             MT   TRAINED SPOTTER

            0.50 INCHES OF RAIN

0334 AM     HAIL             8 WSW FAIRFIELD         47.58N 112.15W
06/26/2012  M1.25 INCH       TETON              MT   TRAINED SPOTTER

            QUARTER SIZED HAIL WITH A FEW THE SIZE OF HALF DOLLARS.

0615 AM     HAIL             16 S INVERNESS          48.33N 110.69W
06/26/2012  E1.00 INCH       HILL               MT   TRAINED SPOTTER

            QUARTER SIZED HAIL.

0625 AM     HAIL             14 S INVERNESS          48.36N 110.74W
06/26/2012  M0.70 INCH       HILL               MT   TRAINED SPOTTER

            HAIL COVERING THE GROUND WITH A FEW AS BIG AS DIMES.

0705 AM     HAIL             10 NE BRADY             48.14N 111.69W
06/26/2012  E1.00 INCH       PONDERA            MT   TRAINED SPOTTER

            QUARTER SIZED HAIL.

0720 AM     HAIL             7 ESE LEDGER            48.22N 111.69W
06/26/2012  M1.00 INCH       PONDERA            MT   TRAINED SPOTTER

            QUARTER SIZED HAIL AND 0.08 INCHES OF RAINFALL.

0730 AM     HAIL             CHESTER                 48.51N 110.97W
06/26/2012  E1.00 INCH       LIBERTY            MT   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED IN CHESTER.

0735 AM     HAIL             20 N KREMLIN            48.85N 110.15W
06/26/2012  E1.00 INCH       HILL               MT   TRAINED SPOTTER

            NICKEL SIZED HAIL WITH A FEW TO QUARTER SIZED.

0815 AM     HAIL             17 N HINGHAM            48.80N 110.44W
06/26/2012  E1.25 INCH       HILL               MT   TRAINED SPOTTER

            HOLES IN SIDING AND WINDOW BROKEN OUT OF HOUSE DUE TO
            WIND DRIVEN HAIL. POWER WENT OUT DURING THE STORM.

0815 AM     TSTM WND GST     17 N HINGHAM            48.80N 110.44W
06/26/2012  E60 MPH          HILL               MT   TRAINED SPOTTER

            HOLES IN SIDING AND WINDOW BROKEN OUT OF HOUSE DUE TO
            WIND DRIVEN HAIL. POWER WENT OUT DURING THE STORM.

0825 AM     HAIL             24 N GILDFORD           48.91N 110.31W
06/26/2012  E0.88 INCH       HILL               MT   TRAINED SPOTTER

            NICKLE SIZED HAIL AND WINDS OF 40 MPH.

&&

NJL
Local storm report, Jun 26, 10:37 AM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1037 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     JOPLIN                  48.56N 110.77W
06/26/2012                   LIBERTY            MT   EMERGENCY MNGR

            ROOFS BLOWN OFF OF HOMES...POWER POLES DOWN...TREES
            DOWN.

&&

NJL
Special weather statement, Jun 26, 11:36 AM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1136 AM MDT TUE JUN 26 2012

MTZ014-048-049-261800-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-EASTERN TETON MT-SOUTHERN
ROCKY MOUNTAIN FRONT MT-
1136 AM MDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS AND CLARK AND
SOUTHERN TETON COUNTIES UNTIL NOON MDT...

AT 1133 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF AUGUSTA...OR 41 MILES
SOUTHWEST OF CHOTEAU...MOVING NORTH AT 40 MPH.

WIND GUSTS UP TO 40 MPH AND HAIL UP TO ONE-HALF INCH ARE EXPECTED
WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL LEWIS AND CLARK COUNTY...
  RURAL NORTHERN LEWIS AND CLARK COUNTY...
  RURAL SOUTHERN TETON COUNTY...

LAT...LON 4775 11270 4762 11203 4716 11254 4725 11285
TIME...MOT...LOC 1735Z 186DEG 34KT 4734 11268

BLANK
Local storm report, Jun 26, 12:05 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1205 PM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND GST 4 NNE MCALLISTER        45.50N 111.70W
06/26/2012  M64 MPH          MADISON            MT   DEPT OF HIGHWAYS

            64 MPH WIND GUST AT NORRIS HILL DOT.

&&

HOENISCH

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:15 PM MDTSpecial Weather StatementTFXPetroleum45 min
Jun 25, 6:22 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Toole38 min
Jun 25, 6:31 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Teton44 min
Jun 25, 7:09 PM MDTSpecial Weather StatementTFXPondera51 min
Jun 25, 7:10 PM MDTSpecial Weather StatementTFXPondera50 min
Jun 25, 7:11 PM MDTSpecial Weather StatementTFXPondera49 min
Jun 25, 7:32 PM MDTSpecial Weather StatementTFXPondera, Teton, Toole58 min
Jun 25, 8:17 PM MDTSpecial Weather StatementTFXPondera, Toole43 min
Jun 25, 9:17 PM MDTSpecial Weather StatementTFXToole43 min
Jun 25, 9:23 PM MDTSpecial Weather StatementTFXTeton52 min
Jun 25, 9:50 PM MDTSpecial Weather StatementTFXPondera, Toole40 min
Jun 25, 11:05 PM MDTSpecial Weather StatementTFXLiberty40 min
Jun 25, 11:41 PM MDTSpecial Weather StatementTFXLiberty49 min
Jun 26, 1:30 AM MDTSpecial Weather StatementTFXBlaine45 min
Jun 26, 1:43 AM MDTSpecial Weather StatementTFX47 min
Jun 26, 1:52 AM MDTSevere Thunderstorm WarningTFXBlaine38 min
Jun 26, 2:27 AM MDTSevere Thunderstorm WarningTFXBlaine48 min
Jun 26, 2:30 AM MDTSpecial Weather StatementTFXPondera45 min
Jun 26, 2:34 AM MDTSpecial Weather StatementTFXLiberty41 min
Jun 26, 3:06 AM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Toole39 min
Jun 26, 3:20 AM MDTSpecial Weather StatementTFXTeton40 min
Jun 26, 3:38 AM MDTSevere Thunderstorm WarningTFXPondera, Teton37 min
Jun 26, 4:10 AM MDTSevere Thunderstorm WarningTFXChouteau, Liberty, Pondera, Teton, Toole50 min
Jun 26, 4:38 AM MDTSpecial Weather StatementTFXLiberty52 min
Jun 26, 4:57 AM MDTHigh Wind WarningTFX19 hr
Jun 26, 4:58 AM MDTSpecial Weather StatementTFXHill47 min
Jun 26, 5:32 AM MDTSpecial Weather StatementTFXHill43 min
Jun 26, 5:35 AM MDTSpecial Weather StatementTFXLiberty40 min
Jun 26, 5:37 AM MDTSpecial Weather StatementTFXLiberty38 min
Jun 26, 5:47 AM MDTSevere Thunderstorm WarningTFXChouteau, Hill, Liberty43 min
Jun 26, 6:23 AM MDTSpecial Weather StatementTFXToole52 min
Jun 26, 6:34 AM MDTSpecial Weather StatementTFXHill41 min
Jun 26, 7:01 AM MDTSevere Thunderstorm WarningTFXChouteau, Liberty, Pondera, Toole44 min
Jun 26, 7:08 AM MDTSevere Thunderstorm WarningTFXHill52 min
Jun 26, 7:13 AM MDTSevere Thunderstorm WarningTFXLiberty, Pondera, Toole47 min
Jun 26, 7:39 AM MDTSevere Thunderstorm WarningTFXHill, Liberty, Toole66 min
Jun 26, 11:16 AM MDTSevere Thunderstorm WarningTFXGlacier, Lewis and Clark, Pondera, Teton59 min
Jun 26, 11:36 AM MDTSpecial Weather StatementTFXLewis and Clark24 min
Jun 26, 12:22 PM MDTSpecial Weather StatementTFXCascade, Teton38 min
Jun 26, 12:42 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Teton63 min
Jun 26, 1:14 PM MDTSpecial Weather StatementTFXToole76 min
Jun 26, 1:41 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill38 min
Jun 26, 1:46 PM MDTSpecial Weather StatementTFXLiberty29 min
Jun 26, 2:20 PM MDTSpecial Weather StatementTFXHill40 min
Jun 26, 2:32 PM MDTSevere Thunderstorm WarningTFXBlaine, Hill73 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.